Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 28, 2013, 3:44 AM MDT. It took effect at Apr 28, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2013, 3:44 AM MDT (09:44 UTC)
- In effect from
- Apr 28, 2013, 12:00 PM MDT
- Expired
- Apr 28, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS75 KPIH 280944 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MDT SUN APR 28 2013 ...COLD FRONT GENERATING MOSTLY VERY WINDY CONDITIONS THIS AFTERNOON... .A COLD FRONT MOVING THROUGH SOUTHERN IDAHO WILL BRING VERY WINDY CONDITIONS ONCE IT PASSES THROUGH. WIND OF 30 TO 35 MPH WITH STRONGER GUSTS ARE LIKELY IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. WIND SHOULD START TO DECREASE BY THE LATE AFTERNOON AND SUBSIDE DURING THE EARLY EVENING HOURS. IDZ021-282100- /O.CAN.KPIH.LW.Y.0003.130428T1800Z-130429T0300Z/ /O.NEW.KPIH.WI.Y.0015.130428T1800Z-130429T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 344 AM MDT SUN APR 28 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...NOON MDT UNTIL 9 PM MDT SUNDAY. STRONGEST WINDS FROM 1 PM MDT UNTIL 5 PM MDT. * WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...AND BLACKFOOT. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO MITIGATE THE HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-282100- /O.NEW.KPIH.WI.Y.0015.130428T1800Z-130429T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 344 AM MDT SUN APR 28 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING. EXPECT THE STRONGEST WIND FROM NOON UNTIL 4 PM MDT. * WINDS...EXPECT SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...AND CAREY. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO MITIGATE THE HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
1 follow-up statement
987 WWUS75 KPIH 281936 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT SUN APR 28 2013 .A COLD FRONT PASSING THROUGH IDAHO ON MONDAY WILL BRING VERY WINDY CONDITIONS AGAIN. WIND OF 30 TO 35 MPH WITH STRONGER GUSTS ARE LIKELY IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. IDZ017-021-290300- /O.NEW.KPIH.WI.Y.0016.130429T1800Z-130430T0300Z/ /O.CON.KPIH.WI.Y.0015.000000T0000Z-130429T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 136 PM MDT SUN APR 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...WINDS WILL DIMINISH LATER THIS EVENING...THEN PICK UP AGAIN BY MONDAY AFTERNOON. THE WINDS WILL AGAIN DIMINISH LATER MONDAY EVENING. * WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY EVENING. MONDAY AFTERNOON AND EARLY EVENING...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 5O MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...AND BLACKFOOT. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO MITIGATE THE HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-290300- /O.NEW.KPIH.WI.Y.0016.130429T1800Z-130430T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 136 PM MDT SUN APR 28 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 5O MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO MITIGATE THE HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:33 AM MDT, 11 minutes earlier.
Area forecast discussion, Apr 28, 3:33 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT SUN APR 28 2013 .SHORT TERM...INCOMING SHORT WAVE TODAY WILL INCREASE THE WIND...AND A SECOND RE-INFORCING SHORTWAVE ON MON WILL CONTINUE THE VERY WINDY CONDITIONS. LOCAL WIND STUDY INDICATES A WIND ADVISORY TODAY FOR THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN. ON MON...IT WILL SPREAD INTO THE UPPER SNAKE RIVER PLAIN AND POSSIBLY SOME MOUNTAIN ZONES. BLOWING DUST MAY ALSO BE A FACTOR AND WILL MAKE MENTION IN THE ADVISORY. A STRONG UPPER LEVEL JET PLACED IN THE CORRECT LOCATION...STRONG 500MB WINDS...AND A STRONG MSLP GRADIENT ALL CONTRIBUTE TO THE HIGH SCORE ON THE LOCAL STUDY. WIND ADVISORY SHOULD BE OVER BETWEEN 29/00Z AND 29/03Z. THE FACTORS ARE EVEN MORE FAVORABLE ON MON...AND WITH A SOUTHWESTERLY GRADIENT...SPREAD INTO THE UPPER SNAKE RIVER PLAIN. STRONGER COLD AIR ADVECTION AND STRONGER 700MB WINDS PUSH THE STUDY FORECAST TO NEAR HIGH WIND WARNING. THE MAIN DIFFERENCE IS TIMING. THE MON WIND EVENT WILL START LATER AND END LATER THAN TODAYS. THE COLDER AIR WILL START DROPPING TEMPERATURES. HAVE SPLIT THE DIFFERENCE BETWEEN A SLOWER COOLING GFS AND THE COLDER SCENARIO OF THE NAM. EXPECT SOME HIGH ELEVATION SNOW...BUT NOT EXPECTING SIGNIFICANT ACCUMULATION. CURRENT FORECAST KEEPS THE THREE DAY TOTAL TO LESS THAN FIVE INCHES ANYWHERE...AND A PLACE LIKE STANLEY RECEIVING LESS THAN HALF AN INCH. MESSICK .LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY SHOULD BE THE COLDEST DAY OF THE WEEK BEHIND THE EXITING UPPER LEVEL TROF OF LOW PRESSURE. TEMPERATURES SHOULD BE BELOW NORMAL THROUGH WEDNESDAY NIGHT WITH A HARD FREEZE IN MANY LOCATIONS. UPPER RIDGE BEGINS TO BUILD IN FROM WEST THURSDAY AND EXPECT A WARMING TREND WITH MAINLY DRY CONDITIONS THURSDAY THROUGH SATURDAY WITH TEMPERATURES ABOVE NORMAL BY LATE NEXT WEEK INTO THE WEEKEND. A WEEK DISTURBANCE IN NORTHWEST FLOW MAY SLIP BY LATER ON SATURDAY WITH SOME ISOLATED SHOWERS AND EVEN A THUNDERSTORM...BUT TIMING MAY BE OFF A LITTLE SO WILL ONLY PLACE SOME RAIN SHOWERS OVER THE MOUNTAINS AT THIS POINT. PRESTON && AVIATION...VFR CONDITIONS TODAY WITH ISOLATED SHOWERS OVER THE MOUNTAINS AS A WEAK BOUNDARY PASSES BY. WIND CONDITIONS BY AFTERNOON TIME WITH GUSTS TO AT LEAST 30 KNOTS. STRONG WINDS ON TAP FOR MONDAY AS A COLD FRONT SWINGS BY. PRESTON && && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ021. WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ017-021. &&
Hazardous weather outlook, Apr 27, 3:48 AM MDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MDT SAT APR 27 2013 IDZ017>025-031-032-281000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 348 AM MDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRY COLD FRONT WILL INCREASE WINDS TO 30 TO 35 MPH WITH HIGHER GUSTS PERHAPS AS EARLY AS SUNDAY...BUT MORE LIKELY MONDAY AND TUESDAY. THUNDERSTORMS ALONG THE NORTHERN HALF OF THE IDAHO AND WYOMING BORDER DURING THOSE TWO AFTERNOONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:36 PM MDT | Wind Advisory | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.